Side effects from MTX, sulfa, humira - skin problems?

I've been on MTX, sulfa, humira, and minocycline (for the past month just humira), and developed tiny little bumps/blind pimples all over my face/neck/chest - they were mostly around the sides of my face and I couldn't help rubbing/scratching them obsessively. They've backed off my neck and face, now mostly on my chest and ALL over my back and shoulders. Anyone else experience this kind of thing on these meds? I think it could have started with the MTX but I'm not sure...

4 Replies

  • Not had this problem but if was myself I would be checking with your gp or rheumy nurse as soon as possible to check out what it is x

  • I have had similar symptoms for the last 6 months. I was on Humira but am now on Embrel the itching, hives do seem to be subsiding - but!

  • Hi Rocketgrrl,

    Skin rash is a listed side effect with some of the medication you are on. However, as has been mentioned here already, it is always best to check with your rheumatology team with a reaction like this.


    Beverley (NRAS Helpline)

  • Rheumy doesn't seem too concerned - a bit like 'oh, that's interesting...' I was hoping that dropping the sulfa and MTX (at his suggestion, as i responded so well to the humira) would help - its prob too soon to tell though. I am prob more interested than concerned - I am so happy to be walking properly again and out of pain that I don't really care about anything else. Google results were vague, was more interested to see if this was something specific others had found too. Thanks for the responses :)

You may also like...